[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1991

Rapid Correction of Hypokalemia: A Note of Caution-Reply

Author Affiliations

Detroit, Mich

Arch Intern Med. 1991;151(1):203. doi:10.1001/archinte.1991.00400010183040
Abstract

In Reply—  Dr Spital makes a plea for more data demonstrating the serum potassium response during potassium chloride infusions. It is conceivable that transient hyperkalmia could occur at the end of an infusion period and resolve prior to obtaining a postinfusion serum potassium measurement. However, since the chief danger of transient hyperkalemia is ventricular tachyarrhythmia, it is reassuring that there were no instances of such rhythm disturbances occurring during the infusion periods in our study1 population. Nevertheless, we agree that it would be enlightening to know the serum potassium response during these infusions, as well as to have a more sensitive indicator of possible electrophysiologic effects short of ventricular tachycardia. To this end, we are currently completing a prospective clinical study investigating the pharmacokinetic effects of potassium infusions identical to those selected in our retrospective study. By performing potassium measurements every few minutes during and after the infusion and

First Page Preview View Large
First page PDF preview
First page PDF preview
×